MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER; INTERVASCULAR CATHETER
Catalog Number 381311
Health Effect - Clinical Code Sepsis (2067)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter split while trying to insert a bd insyte-n¿ peripheral venous catheter, requiring additional iv attempts.It was reported that the patient was septic and this delayed their ¿urgent iv antibiotics¿.No additional medical interventions were reported.
 
Event or Problem Description
It was reported that the catheter split while trying to insert a bd insyte-n peripheral venous catheter, requiring additional iv attempts.It was reported that the patient was septic and this delayed their ¿urgent iv antibiotics¿.No additional medical interventions were reported.
 
Additional Manufacturer Narrative
Three actual samples without packaging were returned for investigation.The actual samples were subjected to visual inspection.V-cut was observed on all returned samples.Dhr- no quality notification was raised for similar nonconformance during the production of this batch.The v-cut could have been caused by the cannula pierced through catheter.The cannula pierced through catheter occurred during assembly of catheter and cannula or during product application when the product was manipulated.However, there is an automated vision inspection machine, which can detect and reject product with cannula pierced through catheter in the assembly process.Hence, the root cause of the nonconformance could not be determined.

Brand Name
BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7953632
Report Number8041187-2018-00367
Device Sequence Number1525500
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public00382903813117
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Catalogue Number381311
Device Lot Number8136218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;